New Mexico, 2013High Wind in New Mexico, May 1 to 2, 2013
May 1 to 2, 2013 · NWS ABQ · 3 events in 3 counties and zones
A strong back door cold front plunged down the eastern plains throughout the day on May 1. Very gusty winds developed behind this feature.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong back door cold front plunged down the eastern plains throughout the day on May 1. Very gusty winds developed behind this feature. Significant wind speeds were focused in the northeast and eastern portions of the state throughout the day with the front stalling out along the east central plains in the afternoon. Close to sunset the front began its second surge south and west across the state. During the evening hours into the early morning hours many location in the upper Tularosa valley and the south central mountains hit high wind criteria. In the areas where the highest wind was recorded forecast 3-hour pressure changes were 17-20 mb, and the locations pin pointed by these changes are where the highest winds occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 1, 2:04 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, May 1, 2:04 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED MAY 1 2013
.DISCUSSION...
A STRONG BACK DOOR COLD FRONT PLUNGED SOUTHWARD THROUGH THE
EASTERN PLAINS TODAY AND WILL SURGE WESTWARD INTO THE CENTRAL VALLEY
TONIGHT. WIND GUSTS UP TO 60 MPH ARE EXPECTED MAINLY BELOW CANYONS
OPENING INTO THE RIO GRANDE VALLEY AND UPPER TULAROSA VALLEY FROM THE
EAST OVERNIGHT. IN ADDITION...STRONG NORTH NORTHEAST WINDS WILL
PERSIST ACROSS THE EASTERN PLAINS WITH GUSTS PEAKING NEAR 60 MPH
ALONG NEW MEXICOS EASTERN BORDER. THE EAST CANYON WIND IN THE
CENTRAL VALLEY WILL GRADUALLY WEAKEN THURSDAY WITH SOME EASTERLY
BREEZES LINGERING INTO THURSDAY EVENING. WILL CONTINUE WITH THE
ONGOING WIND ADVISORIES AND HIGH WIND WARNINGS...EXCEPT FOR SANTA
FE WHERE THE HIGH WIND WARNING WILL BE REPLACED BY A WIND ADVISORY
BASED ON RECENT MODEL TRENDS.
AN UPPER LEVEL TROUGH WILL ALSO CROSS NORTHERN AND EASTERN AREAS
IN NW FLOW ALOFT TONIGHT AND THURSDAY. THIS UPPER LEVEL SYSTEM AND
BACK DOOR COLD FRONT WILL BRING WITH THEM ENOUGH MOISTURE FOR
GENERALLY LIGHT PRECIPITATION TO DEVELOP MAINLY ALONG AND EAST OF
THE NORTHERN MOUNTAINS...AND TO A LESSER EXTENT FARTHER SOUTH
ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. AN INCH
OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE NORTHERN
SANGRE DE CRISTO MOUNTAINS NEAR THE CO BORDER TONIGHT INTO
THURSDAY MORNING. THIS WILL IMPACT I-25 OVER RATON PASS. LIGHTER
AMOUNTS UP TO 1 INCH WILL BE POSSIBLE AT LOWER ELEVATIONS OF THE
NE HIGHLANDS AND PLAINS NEAR THE CO BORDER.
THE SYSTEM WILL ALSO BRING WITH IT FRIGID AIR. HIGH TEMPERATURES
ON THURSDAY WILL VARY FROM 22 TO 32 DEGREES BELOW NORMAL EAST OF
THE CENTRAL MOUNTAIN CHAIN...AND 10 TO 20 DEGREES BELOW NORMAL
FARTHER WEST...EXCEPT FOR ONLY A FEW DEGREES BELOW NORMAL IN THE
SAN FRANCISCO RIVER VALLEY. MUCH OF THE EASTERN PLAINS WILL HAVE
RECORD AND NEAR RECORD LOW TEMPERATURES TONIGHT...THEN THE
MAJORITY OF THE FORECAST AREA WILL HAVE RECORD AND NEAR RECORD LOW
TEMPERATURES THURSDAY NIGHT AS WINDS CALM DOWN AND SKIES CLEAR.
WILL ISSUE FREEZE AND HARD FREEZE WARNINGS FOR MOST OF THE AREA
EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT...AS WELL AS A FREEZE
WARNING FOR THE NW PLATEAU. ALTHOUGH MOST OF THE FORECAST AREA
WILL EXPERIENCE A LATE SEASON FREEZE THURSDAY NIGHT...WE WILL HOLD
OFF ON ISSUING ADDITIONAL FREEZE HIGHLIGHTS BECAUSE THE CURRENT
NPW IS OVERLY COMPLICATED ALREADY.
FRIDAY AND SATURDAY WILL FEATURE WARMING TEMPERATURES AS A RIDGE
IS INDUCED OVER NM BY AN UPPER LOW DEVELOPING OVER CALIFORNIA AND
A CLOSED LOW DEVELOPING NORTHEAST OF NM. THIS WILL ALLOW
TEMPERATURES TO RISE AND GENERALLY DRY WEATHER TO DEVELOP. THE GFS
AND ECMWF ARE STILL AT ODDS ON WHETHER OR NOT THE UPPER LOW OVER
CA WILL EJECT EASTWARD ACROSS THE CENTRAL ROCKIES. THE GFS
CONTINUES TO STALL THE SYSTEM OVER THE WEST COAST...WHILE THE
ECMWF IS MORE PROGRESSIVE. IF THE ECMWF IS CORRECT...THEN THE
PROGRESSIVE TRACK OF THE SYSTEM SHOULD BRING A CHANCE FOR SHOWERS
AND AFTERNOON THUNDERSTORMS TO MUCH OF THE FORECAST AREA SATURDAY
NIGHT THROUGH THE FIRST HALF OF THE COMING WORK WEEK.
44
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ONGOING OVER
PORTIONS OF WESTERN AND CENTRAL NM...STRONG WINDS OVER EASTERN NM
AND THE RIO GRANDE VALLEY...AND DRY GUSTY SHOWERS AND STORMS ARE
THE MAIN CONCERNS THRU THE NEXT WEEK. MIN RH VALUES IN THE SINGLE
DIGITS WITHIN THE MIDDLE RIO GRANDE VALLEY WILL CONTINUE THRU
EARLY THIS EVENING UNTIL THE GAP WIND DEVELOPS AND USHERS IN
STRONG EAST WINDS...WHICH AT FIRST MAY CONTINUE TO SUPPORT
CRITICAL FIRE WX CONDITIONS FOR AN HOUR OR TWO. RECOVERIES ACROSS
THE EAST WILL BE EXCELLENT BEHIND THE FRONT WITH EVEN LOW
CLOUDS...LIGHT SHOWERS AND A COUPLE INCHES OF SNOW FOR THE HIGH
TERRAIN ALONG THE COLORADO BORDER. THE PRESSURE GRADIENT WILL
DIMINISH THROUGH THURSDAY ALLOWING GAP WINDS TO TAPER THRU THE
DAY. MIN RH VALUES WILL TREND MUCH LOWER FOR THE EAST AS DRIER AIR
SLIDES IN FROM THE NORTH. VENT RATES WILL DETERIORATE TOWARD THE
POOR CATEGORY OUT WEST. TEMPS THRU THIS PERIOD WILL BE WELL BELOW
NORMAL ALL AREAS...ESPECIALLY THE EAST.
FRIDAY WILL BE A TRANSITION DAY WITH LIGHTER NW FLOW AND SLIGHTLY
WARMER TEMPS HOWEVER READINGS WILL STILL BE BELOW NORMAL. VENT
RATES WILL REMAIN POOR OR TREND TO FAIR FOR THE WEST. A WEAK BACK
DOOR FRONTAL BOUNDARY WILL SNEAK INTO THE EASTERN PLAINS SATURDAY
WITH ONLY SLIGHT MOISTURE INCREASES...PRIMARILY IN THE FORM OF
BETTER RECOVERIES FOR SUNDAY MORNING. SUNDAY WILL BE A NEAR REPEAT
OF SATURDAY BUT WITH SLIGHTLY WARMER TEMPS AGAIN...AND INCREASING
UPPER LEVEL WINDS. SOME MID LEVEL MOISTURE WILL SNEAK NORTH INTO
THE AREA INCREASING THE POTENTIAL FOR SOME GUSTY VIRGA NEAR THE
HIGH TERRAIN.
MONDAY WILL BE THE BEST CHANCE FOR DRY GUSTY SHOWERS AND PERHAPS
A THUNDERSTORM FOR AREAS AROUND THE HIGH TERRAIN AS A MOISTURE
IMPULSE EJECTS ACROSS NM AHEAD OF A DEVELOPING UPPER LOW OVER
SOUTHERN CALIFORNIA. BEYOND TUESDAY...EXTENDED GUIDANCE ATTEMPTS
TO REALLY RAMP UP THE MOISTURE ACROSS THE FAR EASTERN PLAINS AS
RETURN FLOW DEVELOPS AHEAD OF THE DEEPENING UPPER LOW TO OUR
WEST. SOME MID LEVEL MOISTURE COULD REMAIN IN PLACE OVER THE
HIGH TERRAIN FOR MORE GUSTY VIRGA SHOWERS. TEMPS WILL TREND BACK
TO NEAR NORMAL ALL AREAS THRU THIS PERIOD AND WINDS APPEAR TO BE
GENERALLY LIGHT WITH SOME OCCASIONAL LOCAL BREEZES.
GUYER/21
&&
.AVIATION...
18Z TAF CYCLE
THE MAIN IMPACT AREA FOR AVIATION OVER THE NEXT 24 HRS WILL BE OVER
CENTRAL AND EASTERN NM. WESTERN NM WILL SEE GUSTY NW WINDS CONTINUE
THRU EARLY THIS EVENING BEFORE TAPERING OFF AFT SUNSET. SOME PATCHY
BLDU IS LIKELY AROUND KFMN DURING PEAK WINDS WITH BKN CIGS NEAR 025
POSSIBLE FOR AN HOUR OR TWO. FOR THE EAST...A COLD FRONTAL BOUNDARY
DROPPED SOUTH THIS MORNING WITH NORTH WINDS VEERING TO THE SOUTHEAST
BY MID AFTERNOON. THE LOW CLOUD BANK IS DRAPED FROM RATON EAST TO
CLAYTON AND THIS WILL RUSH SOUTH AFT SUNSET WITH WINDS BECOMING
NORTH NORTHEAST ONCE AGAIN. FOCUS AREA FOR LOW CLOUDS CIGS NEAR 010
WITH PERHAPS SOME MVFR VSBYS TO 4 OR 5SM WILL BE ALONG THE EAST
SLOPES OF THE SANGRE DE CRISTO MTS. SOME -SHRA/SN WILL ATTEMPT TO
DEVELOP ALONG THE COLORADO BORDER AS WELL AFT SUNSET AND PERSIST
THRU SUNRISE. THE OTHER BIG STORY WILL BE AN INTENSE BURST OF GAP
WINDS INTO THE RIO GRANDE VALLEY BTWN 01-03Z AS THE COLD FRONT
SURGES BACK TO THE WEST. EASTERLY GAP WINDS WILL PEAK NEAR 40KTS
AND AN AVIATION WEATHER WARNING IS LIKELY FOR KABQ. CONFIDENCE IS
LOWEST ON THE STRENGTH AND DIRECTION FOR KSAF. CLOUDS WILL CLEAR
FROM NORTH TO SOUTH ACROSS THE PLAINS AFT 15Z...WITH PERHAPS SOME
LINGERING SHOWERS OVER THE SE PLAINS. GUYER/21
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 29 61 29 69 / 0 0 0 0
DULCE........................... 23 55 20 65 / 10 0 0 0
CUBA............................ 24 58 21 65 / 5 0 0 0
GALLUP.......................... 25 59 16 67 / 0 0 0 0
EL MORRO........................ 22 54 18 63 / 0 0 0 0
GRANTS.......................... 27 57 21 68 / 0 0 0 0
QUEMADO......................... 32 60 27 68 / 0 0 0 0
GLENWOOD........................ 32 73 27 70 / 0 0 0 0
CHAMA........................... 25 50 20 59 / 10 5 0 0
LOS ALAMOS...................... 36 48 27 59 / 10 5 0 0
PECOS........................... 32 46 24 55 / 10 10 0 0
CERRO/QUESTA.................... 25 49 19 61 / 20 10 0 0
RED RIVER....................... 17 38 21 51 / 30 10 0 0
ANGEL FIRE...................... 18 42 13 55 / 40 20 0 0
TAOS............................ 26 51 18 61 / 20 5 0 0
MORA............................ 25 41 19 57 / 30 10 0 0
ESPANOLA........................ 34 55 27 67 / 10 5 0 0
SANTA FE........................ 37 51 28 59 / 10 5 0 0
SANTA FE AIRPORT................ 36 54 28 63 / 10 5 0 0
ALBUQUERQUE FOOTHILLS........... 43 56 32 65 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 42 56 35 66 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 41 57 31 67 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 40 61 35 70 / 0 0 0 0
LOS LUNAS....................... 40 58 31 67 / 5 0 0 0
RIO RANCHO...................... 39 60 33 69 / 0 0 0 0
SOCORRO......................... 41 62 31 71 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 31 54 26 63 / 10 0 0 0
TIJERAS......................... 34 57 27 66 / 10 0 0 0
MORIARTY/ESTANCIA............... 31 47 26 60 / 10 5 0 0
CLINES CORNERS.................. 22 45 21 59 / 10 5 0 0
GRAN QUIVIRA.................... 29 48 24 61 / 10 5 0 0
CARRIZOZO....................... 35 53 28 64 / 5 5 0 0
RUIDOSO......................... 24 41 21 56 / 10 5 0 0
CAPULIN......................... 16 35 19 55 / 50 10 5 0
RATON........................... 21 39 21 59 / 50 10 5 0
SPRINGER........................ 22 40 20 60 / 30 10 0 0
LAS VEGAS....................... 21 41 18 58 / 20 10 0 0
CLAYTON......................... 23 43 22 59 / 40 10 0 0
ROY............................. 23 40 24 58 / 20 10 0 0
CONCHAS......................... 31 48 25 65 / 20 10 0 0
SANTA ROSA...................... 30 49 25 66 / 10 10 0 0
TUCUMCARI....................... 31 48 24 64 / 20 10 0 0
CLOVIS.......................... 30 46 26 62 / 30 20 0 0
PORTALES........................ 30 49 26 63 / 40 20 0 0
FORT SUMNER..................... 32 48 27 63 / 20 10 0 0
ROSWELL......................... 36 50 31 67 / 20 10 5 0
PICACHO......................... 32 46 27 65 / 20 20 5 0
ELK............................. 31 44 24 62 / 20 20 5 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-102-106.
FREEZE WARNING FROM 3 AM TO 11 AM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ501-522-524-532>537-539-540.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON MDT THURSDAY FOR
THE FOLLOWING ZONES...NMZ519-520-525.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT THURSDAY FOR THE
FOLLOWING ZONES...NMZ533-537>540.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT THURSDAY FOR
THE FOLLOWING ZONES...NMZ530-531-534>536.
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>506-510>516-530-531-534>536.
WIND ADVISORY UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ527>529-532.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 1 PM MDT THURSDAY
FOR THE FOLLOWING ZONES...NMZ523-528>531.
WIND ADVISORY FROM 6 PM THIS EVENING TO NOON MDT THURSDAY FOR THE
FOLLOWING ZONES...NMZ518.
&&
44
Hazardous weather outlook, May 1, 4:19 AM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 AM MDT WED MAY 1 2013
NMZ501>540-021130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
519 AM MDT WED MAY 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A STRONG LATE SEASON COLD FRONT PLUNGING SOUTHWARD WILL DROP
TEMPERATURES TO WELL BELOW SEASONAL AVERAGES BY TONIGHT... ESPECIALLY
ON THE EASTERN PLAINS. STRONG NORTH TO NORTHEAST WINDS GUSTING UP
TO AROUND 60 MPH AT TIMES WILL ACCOMPANY THE BLAST OF CHILLY
AIR IN THE EAST...WITH THE HIGHEST WINDS EXPECTED TO OCCUR LATE TODAY
AND TONIGHT. SNOW AND BLOWING SNOW IMPACTS WILL DEVELOP AND EXPAND
ACROSS FAR NORTHEAST NEW MEXICO WHERE 1 TO 3 INCHES OF SNOW ARE
GENERALLY EXPECTED NEAR RATON PASS AND JOHNSON MESA. ELSEWHERE...THE
WESTERN SEGMENT OF THE SOUTHWARD MOVING COLD FRONT WILL GENERATE
GUSTY WINDS AND CRITICAL FIRE WEATHER CONDITIONS FOR NORTHWEST AND
MUCH OF WEST CENTRAL AND NORTH CENTRAL NEW MEXICO THIS AFTERNOON
AND EVENING. AS THE COLD AIR DEEPENS EAST OF THE CENTRAL MOUNTAIN
CHAIN...LOCALLY STRONG EAST CANYON WINDS WILL DEVELOP ALONG PORTIONS
OF THE RIO GRANDE VALLEY AND UPPER TULAROSA BASIN WHERE GUSTS UP
TO 55 OR 60 MPH WILL BE POSSIBLE BELOW CANYONS AND FAVORED GAPS OF
THE CENTRAL MOUNTAIN CHAIN. VISIBILITIES WILL BE LOCALLY REDUCED IN
BLOWING DUST AND TRAVEL MAY BE IMPEDED IN THE ABOVE MENTIONED HIGH
WIND AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EAST CANYON WINDS THURSDAY MORNING WILL GRADUALLY WANE BY LATE
MORNING OR MIDDAY. LOCALIZED BLOWING DUST IMPACTS MAY BE
ENCOUNTERED THURSDAY MORNING ALONG PORTIONS OF THE RIO GRANDE
VALLEY AND UPPER TULAROSA BASIN. THEREAFTER...HAZARDOUS WEATHER
IS NOT EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY
RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS
FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
41
High Wind, Curry County
- When
- May 1, 4:00 PM MST to May 2, 9:00 AM MST
- Where
- Curry County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- AWOS
Both the AWOS and ASOS in Clovis reported high sustained winds throughout the evening and overnight hours.
High Wind, Lower Rio Grande Valley
- When
- May 1, 9:00 PM MST to May 2, 1:00 AM MST
- Where
- Lower Rio Grande Valley forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
Mesonet sites from this zone reached criteria near high wind with Mesonet sites in neighboring zones hitting high wind criteria throughout the late evening into overnight hours.
High Wind, Upper Tularosa Valley
- When
- May 1, 11:30 PM MST to May 2, 1:00 AM MST
- Where
- Upper Tularosa Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
Multiple Mesonet sites from this zone hit wind gusts ranging from 50mph-65mph during the early morning hours of the second.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438297, 438300, 438298.